MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381134
Medical Device Problem Codes Leak/Splash (1354); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath catheter backs out of vein.The following information was provided by the initial reporter: since we have switch ref number in this product, we have had to change +++ artlines (ivs in the artery) in the same patient.Typically, one artline would last a patient a stay in icu.In the last month, we have been changing most of them daily.Very flimsy, as they fall out with barely any movement.We have not had this issue in the past.Great patient risk as multiple punctures are required, which are potential infection issues, bruising.Patient injury: no got a response from the customer on (b)(6) 2024 please clarify, is the catheter falling out while taped in place? this is correct.Taped and secured.Is this what is being referred to indicating that the a-line being replaced? correct.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 381134 and lot number 3201474.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, nine (9) unused samples were returned for evaluation by our quality team.Seven (7) samples belonged to lot 3201474 and two (2) samples belonged to lot 3058122.The blister packages were all intact/closed.Through inspection of the samples, no damages were observed with the catheter or any other component that could have resulted in the reported issue.Based on the provided feedback and images, it is understood that the customer is comparing the angiocath 20g x 1.16in product with the insyte 20g x 1.16in product; however, no damages were observed to determine a cause for this report.A probable cause may be related to the customer's perception when using a product with different characteristics; however, no quality defects have been identified.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20126145
Report Number9610048-2024-00142
Device Sequence Number3227058
Product Code FOZ
UDI-Device Identifier00382903811342
UDI-Public(01)00382903811342(11)230823(17)280731(10)3201474
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381134
Device Lot Number3201474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown